Alert archive / Oklahoma / Red Flag Warnings in 2020

Red Flag Warning 31, NWS Amarillo, TX

November 7, 2020Cimarron County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Nov 7, 2020, 3:22 AM CST for Cimarron County, Oklahoma. It took effect at Nov 7, 2020, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2020, 3:22 AM CST (09:22 UTC)
In effect from
Nov 7, 2020, 11:00 AM CST
Expired
Nov 7, 2020, 6:00 PM CST
In force
7 hr
Issued by
NWS Amarillo, TX

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3112 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

045 
WWUS84 KAMA 070922
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
322 AM CST Sat Nov 7 2020

OKZ001-072200-
/O.UPG.KAMA.FW.A.0016.201108T1700Z-201109T0000Z/
/O.NEW.KAMA.FW.W.0032.201108T1700Z-201109T0000Z/
/O.NEW.KAMA.FW.W.0031.201107T1700Z-201108T0000Z/
Cimarron-
322 AM CST Sat Nov 7 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN OKLAHOMA PANHANDLE... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY FOR 
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA
PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 11 AM this morning to 6 PM CST this evening. A Red
Flag Warning has also been issued from 11 AM to 6 PM CST Sunday.
The Fire Weather Watch is no longer in effect.

* Affected Area...In Oklahoma...Cimarron.

* 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 19 percent.

* Red Flag Threat Index...2 to 3.

* Timing...Critical fire weather conditions beginning late morning
  Sunday and again Monday morning around 11 AM and then ending by
  early Sunday evening and early Monday evening around 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
2 follow-up statements
055 
WWUS84 KAMA 072116
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
316 PM CST Sat Nov 7 2020

OKZ001-080600-
/O.CON.KAMA.FW.W.0031.000000T0000Z-201108T0000Z/
/O.CON.KAMA.FW.W.0032.201108T1700Z-201109T0000Z/
Cimarron-
316 PM CST Sat Nov 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN
OKLAHOMA PANHANDLE...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN
OKLAHOMA PANHANDLE...

* Affected Area...In Oklahoma...Cimarron.

* 20 Foot Winds...Southwest 20 to 25 mph with gusts of 35 to 40 
  mph.

* Relative Humidity...As low as 19 percent.

* Red Flag Threat Index...2 to 3.

* Timing...Critical fire weather conditions beginning late 
  morning Sunday and again Monday morning around 11 AM and then 
  ending by early Sunday evening and early Monday evening around 
  6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
630 
WWUS84 KAMA 080012
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
612 PM CST Sat Nov 7 2020

OKZ001-080900-
/O.EXP.KAMA.FW.W.0031.000000T0000Z-201108T0000Z/
/O.CON.KAMA.FW.W.0032.201108T1700Z-201109T0000Z/
Cimarron-
612 PM CST Sat Nov 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN
OKLAHOMA PANHANDLE...
...RED FLAG WARNING FOR SATURDAY AFTERNOON HAS EXPIRED FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA 
PANHANDLE...

* Affected Area...In Oklahoma...Cimarron.

* 20 Foot Winds...Southwest 20 to 25 mph with gusts of 35 to 40 
  mph.

* Relative Humidity...As low as 19 percent.

* Red Flag Threat Index...3 to 4.

* Timing...Critical fire weather conditions beginning late 
  morning Sunday and again Monday morning around 11 AM and then 
  ending by early Sunday evening and early Monday evening around 
  6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 7, 3:05 AM CST, 17 minutes earlier.

Area forecast discussion, Nov 7, 3:05 AM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
305 AM CST Sat Nov 7 2020

.SHORT TERM...Today through Sunday night

Southwesterly flow aloft across the Panhandles today through
Sunday night as a closed upper low approaches from the Great Basin
region and southwestern states. Lee surface trough across eastern
Colorado and eastern New Mexico today through Sunday night will
continues to deepen allowing for increasing southerly to
southwesterly winds of 15 to 25 mph and 20 to 30 mph with gusts
near 35 to 40 mph. Low level southerly jet of 40 to 50 knots
develops overnight tonight which will keep the southerly winds
strong and gusty tonight. The low level southerly jet of 40 to 50
knots expected to develop once again Sunday night which will allow
for breezy to windy conditions once again tomorrow night.

Low clouds along and off the Caprock this morning will give way to
sunny skies by this afternoon. Low clouds are then forecast to
redevelop later tonight into Sunday morning over most of the
forecast area but should lift and give way to sunny skies Sunday
afternoon. Low cloudiness expected once again Sunday night across
much of the forecast area. Above normal temperatures will
continue this weekend with mainly dry conditions expected. Cannot
completely rule out some patchy drizzle from the low cloudiness
Sunday morning and again Sunday night.

Schneider

&&

.FIRE WEATHER...

.Today...

Elevated to critical fire weather conditions are expected to
develop today across the western Texas and Oklahoma Panhandles.
Critical fire weather conditions are likely once again today
across the western Oklahoma Panhandle with elevated fire weather
conditions further south. Max RFTIs are forecast to be around 2 to
3 across the western Oklahoma Panhandle and then 1 to 2 across the
western portions of the Texas Panhandle. With minimum afternoon
relative humidity values as low as 25 to 30 percent today, the
RFTI values will be mainly wind-driven. ERCs projected to be in
the 70th to 85th percentile over the western Oklahoma Panhandle
today. Southerly to southwesterly 20 foot winds of 15 to 25 mph
with gusts near 30 mph are expected today as a surface pressure
trough across eastern New Mexico and eastern Colorado continues to
deepen through Sunday. Southerly 20 foot winds of 15 to 25 mph
with higher gusts likely to persist through tonight. Will issue a
Red Flag Warning for the western Oklahoma Panhandle this afternoon
for critical fire weather conditions and a Fire Danger Statement
for elevated fire weather conditions across the western Texas
Panhandle.

.Sunday (and Monday)...

Continued critical fire weather conditions are expected across the
western Oklahoma Panhandle Sunday and possibly through Monday
with elevated fire weather conditions expected Sunday across the
central Oklahoma Panhandle and the western and central Texas
Panhandle. ERCs are once again projected to be in the 70th to 85th
percentile Sunday over the western Oklahoma Panhandle with Max
RFTIs of 1 to 4 across the western third to half of the
Panhandles. With minimum afternoon relative humidity values as low
as 19 to 25 percent Sunday and Monday, the RFTI values will be
mainly wind-driven. Southerly to southwesterly 20 foot winds of
15 to 25 mph with gusts near 30 to 35 mph expected across much of
the Panhandles as the surface pressure trough over eastern
Colorado and eastern New Mexico continues to deepen. Speeds are
likely to remain gusty in the 15 to 25 mph range Sunday night.
Will upgrade the Fire Weather Watch to a Red Flag Warning for
Sunday across the western Oklahoma Panhandle.

Schneider

&&

.LONG TERM...Monday through Friday...
Starting the work week on Monday, windy conditions are expected
to continue throughout the day as now a more neutral tilted upper
level trough and its axis moves east right across the Four Corners
Region. With the main H500 vort max being displaced north of the
Panhandles by Monday evening following the more pronounced
H700-500 moisture axis, surface cyclogenesis will likely take
place somewhere in western Kansas. As a result leading up to
Monday evening, dry southwesterly flow across the region may bring
one more day on fire weather conditions to the western OK
Panhandle. Otherwise temperatures will be well above average
across most of the Panhandles with high temperatures ranging from
the upper 60s to upper 70s and dry for most.

As the main vort max quickly get ejected north-northeast into the
central Plains by very early Tuesday morning, latest hi-res model
vertical profiles does show some 800-700 hPa moisture right along
a passing cold front trailing south from surface low in Kansas.
Some sufficient lift along the surface cold front may provide the
chance for some rain showers early Tuesday morning. Could not
even rule out a thunderstorm in the far northeast closest to the
vort max departure, especially if the surface low develops further
south shifting the better moisture axis a bit further to the
west. But no mention of thunderstorms are in the forecast at this
time. On the backside of the cold front as temperatures drop to
near freezing early Tuesday morning, a mix of rain/snow showers
are possible across far northern Panhandles before front with
associated lift quickly exit the region. No snowfall accumulations
expected at this time with limited moisture to work with along
with rather quick departure of the front moving SSW to ENE.

Zonal SSW H500 flow with dry conditions will continue from mid day
Tuesday through the end of the forecast period. Looking towards
the end of the forecast period, as we are to expect, latest 07/00Z
model and numerical data begin to show no accord. A consistent
dry GFS solution vs a series of subtle waves in the ECMWF ejecting
from Baja California brining some showers and perhaps a
thunderstorm by the end of the forecast period. Will have to watch
and update accordingly as we get closer to the end of next week.
High temperatures Tuesday through the end of the forecast period
will be at or slightly below average.

Meccariello

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                73  50  75  53  73 /   0   0   0  10   0
Beaver OK                  75  51  73  53  75 /   0   0   0  10   5
Boise City OK              73  49  69  45  66 /   0   0   0   5   0
Borger TX                  77  54  78  57  77 /   0   0   0  10   0
Boys Ranch TX              76  51  76  51  73 /   0   5   0  10   0
Canyon TX                  73  49  75  52  73 /   0   0   0  10   0
Clarendon TX               72  52  73  57  75 /   0   0   0  10   0
Dalhart TX                 73  48  71  45  67 /   0   0   0   5   0
Guymon OK                  74  50  74  50  72 /   0   0   0  10   0
Hereford TX                74  50  76  51  73 /   0   0   0  10   0
Lipscomb TX                73  51  71  55  75 /   0   0   0   5   5
Pampa TX                   73  51  74  55  75 /   0   0   0  10   0
Shamrock TX                73  52  72  56  76 /   0   0   0   5   0
Wellington TX              74  51  74  55  78 /   0   0   0   5   0

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...Red Flag Warning from 11 AM this morning to 6 PM CST this
     evening for the following zones: Cimarron.

     Red Flag Warning from 11 AM to 6 PM CST Sunday for the following
     zones: Cimarron.

&&

11/29
Hazardous weather outlook, Nov 6, 2:25 PM CST, 12 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
225 PM CST Fri Nov 6 2020

OKZ001>003-TXZ001>020-317-070830-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
225 PM CST Fri Nov 6 2020

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Elevated fire weather conditions are expected this afternoon into
early this evening across the western Oklahoma Panhandle.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Elevated to critical fire weather conditions will be possible
mainly during the afternoon into the early evening hours on
Saturday, Sunday, and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions today through Monday.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:22 AM CSTRed Flag WarningAMACimarron39 hr

Nearby

Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.